MAUDE Adverse Event Report: COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER

COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Model Number G35257
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code: catheter, percutaneous, cutting/scoring; pno.Pma/510(k) number: k141322.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, an advance enforcer 35 focal force pta balloon catheter ruptured at 6-8atm (atmospheres) during an atherectomy procedure.No part separated.A (b)(6) male was undergoing an atherectomy of the highly calcified left common femoral artery.The complaint device was inflated and the atherectomy performed.A second inflation was attempted after the atherectomy and the balloon ruptured.An inflation device was used along with a 50/50 ratio of visiopaque contrast to saline.There was no vessel tortuosity or angulation.It is not known if the balloon ruptured circumferentially or longitudinally.Neither a re-wrapping tool nor a sheath were used to remove the balloon.The procedure had been completed prior to the rupture.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.According to the complainant, the complaint device was discarded at the facility.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, drawings, device history record, instructions for use (ifu), and quality control was conducted during the investigation.The complaint device was not returned for investigation; therefore, a physical evaluation could not be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The balloon catheter sub-assembly was also reviewed.No nonconformances were noted.The product labeling and instructions for use were reviewed.The documentation provides an accurate depiction of how to use the device along with illustrations describing the appropriate inflation pressure.There is no indication that the clinician inflated the balloons past the rated burst pressure or acted in a way that caused the balloons to burst.Based on the information provided, the examination of the returned product, and the results of our investigation, it has been concluded the cause of this event could not be established; however, appropriate measures have been initiated to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8363488
Report Number1820334-2019-00429
Device Sequence Number16567918
Product Code PNO
UDI-Device Identifier10827002352572
UDI-Public(01)10827002352572(17)211117(10)9320429
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2021
Device Model NumberG35257
Device Catalogue NumberASB5-35-135-6-4
Device Lot Number9320429
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight81